I took paxil at 40 mg per for about 8 years and it worked great for anxiety and depression. Six months ago I tapered off it, but now have nasty anxiety
problems that don't seem to respond to any of the other ssri's. My doc suggested I get back on paxil and I agreed.
I had no side effects when I first started taking the drug 8 years ago. Should I expect a similar experience
starting it up again? Thanks in advance for the information!
I have been on paxil for 16 years at an average dose of 15 mg/day. I have been as high as 40 mg/day during high anxiety periods.
I went completely off of it a couple of times only to have to go back on because of anxiety. The last time I tried going off of paxil, I was down to 5 mg per day for a couple of months. I then went completely off for over a month.
I then had a very bad panic attack that came right out of the blue. I decided on my own to go back on the drug. I did it at a dose of 10 mg/day for a week. The second week I went up to 20 mg/day for a week and so on up to 40 mg/day.
The thing that I noticed when I decided to go back on the drug was that the first two weeks were really rough. I can't say if it was the paxil or just the severity of the anxiety at the time. By the third week I was responding alot better and my anxiety was subsiding a bit.
I must say that paxil has helped with my anxiety over the years. If anything, it helps shorten the duration of the episodes.
Thanks for the info! I don't expect to have any side effects this time,
since I've started it up twice now and haven't had any. I'm just going
to stay on the stuff; I clearly need something to address some chemical
imbalance in my brain, and all the alternative meds I've tried were
disasters! Thanks again.
One more question for ya: do you take your paxil in the morning
or at night? I used to take it in the morning, but started this time taking
it at night, since I seem to wake up at 5 am every morning with a weird
fear that comes out of nowhere and think that taking the drug in the evening might help get rid of this faster. What do you think?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.